I have been driving myself crazy the last week or so with CONSTANT throat clearing. I've had problems before, but nothing this bad. I have occasional sinus problems and I am sure I have acid reflux, but I think I found the cause of my problem, and it is neither one of these problems... at least not fully. Yesterday I decided to see if any of my medications could be the cause. I have MS and I take Adderall for energy. The prescription is written for me 6 of 7 days, and I have noticed on the days I don't take it, I don't have the problem. I found that a side effect of Adderall is vocal tics (constant throat clearing). I took Adderall years ago and never had this problem. This just started when I started taking it again recently. If you have this and can't figure out the cause, look into medicine side effects.
It could be a side effect of your medication but also AR as Post Nasal drip can be associated with AR.
If as you say it seems like the medication you take for MS might be causing it, perhaps your Dr could prescribe something else.
The problem is most medications cause one thing or another.
Hope you find something that suits, Solofelix,
Oh, I am sure I have AR. I have a swallow study scheduled for next week. I just know now though that the "constant" throat clearing was caused by something else. I have been looking at these boards and at other places on line and have seen so many people that go through test after test and drug after drug, trying to solve this problem, and never find relief. I know how miserable I was for just a few days... I can't imagine having to deal with that for years! I just thought I'd suggest to those people that it could be a side effect of something they are already taking. Right now, I am not going to get my doctor to prescribe something else. They gave it to me for "energy", but my problem is more muscle weakness. The energy is there... just not the strength needed to use it. :-( I may have solved one problem, but unfortunately I have many more to answer. Thanks for your reply.